Newbie herethoughts

Discussion in 'Fibromyalgia Main Forum' started by selasela, Mar 14, 2006.

  1. selasela

    selasela New Member

    I'm 41. When I was 37, I mysteriously went throught menopause--bam! The periods stopped. By the end of the year, I was dealing with chronic pain--legs, hips, hands, shoulders, arms, etc. I was miserable. Went to doc and had blood work. My ANA was off the charts. Positive is 1: 60, and mine was 1: 1280. This is a potential sign for lupus. So--I spent years exploring all of this. Of course in the meantime, I was still diagnosed with fibromyalgia. I've had the bloodwork redone several times--ana still positive several times, as was the westergren sed rate test and the rhematoid factor. Docs still say not lupus--which is good, but definitely fibromyalgia. I've been on requip, mirapex, lexapro, and none of these did anything, so I stopped them. I was put on cymbalta--a "miracle drug" and my response was so-so, so I came off of it too. My withdrawal was VILE!! I will never take this drug again!! I was dog sick--gagging, vomiting, etc. Now family doc has prescribed Lyrica. I'm not even sure I'll get it filled. For one thing, I am horrified of the weight gain. How bad is it? I too am very skeptical of new drugs. I would love to hear your experiences. (For the record, I also took a low dose of prednisone--no response. ANd I took some ultrex--ultram; be cautious with this drug, friends, as it is tylenol--an extremely toxic drug to the liver if you take it over and over.) About the only thing that gives me a little relief is my one nightly glass of red wine. Problem is, I work full time--and well, you can't dring at work--ha! ha! I hope you are laughing! In short--I hurt, and i'm sick of this. Please share thoughts.
  2. pemaw54

    pemaw54 New Member

    I cant worry about weight gain when I feel like im dying. I had to leave the job I loved and now I take ultram, loratab, darvocet, flexeril and another muscle relaxer. Thats probably why your wine helps, it relaxes your muscles.I havent gained any more weight and even lost 11 lbs last mth. Thats what pain will do to you.

    Suzette
  3. Crispangel66

    Crispangel66 New Member

    Hi, do you have neuropathy?

    I do and my dr plans on putting me on Lyrica when i get some kind of drug coverage.

    But for now I am on Vicodin 7.5/750mg and Soma 350mg (muscle relaxer), xanax 0.5mg, which I think I am going to ask him to increase as I have been on the same dose for a long time, Trazadone 100mg (for sleep).

    My pain is better with these things than without them, as I have tried it both ways.

    I know it is hard to work and take meds too, but sometimes you have to.

    Good Luck, Pamela
  4. pamsue

    pamsue New Member

    selasela, Your reports are intereting, I am glad they r/o lupus , did they r/o Rhuematoid Arthritis as well? I am just asking because they originally thought lupus for me as well, then found the High RH Factor and sent me to a Rhuematoid that said not Rheumatoid, but FM> He tested me for Rheumatoid and then tested me for FM, he said I fit in the testing with 16 of the 18 tender points, he told me it was a legitamit disease, but he did not treat it , but good luck!!

    Doctors are great, aren't they? Anyway, welcome to the group, sorry you are going through so much. Just keep at your doctor until he finds something or someone that can help you, if even little bit it is better then not at all

    hugs,
    pamsue
  5. msmac

    msmac New Member

    I have been taking it a few months, gradually increasing dose, so now am at 400 mg per day. This did not make me hungry but RAVENOUS, out of control! I worked through this, slowed down eating, and am feeling better, but the side effects would have kept me from driving or even having an intelligent conversation. Effects ranged frome stoned feeling to violent leg cramps at night, to sedation during day. ( I work at home doing medical transcription). I am going to stay on a for a few more months, as have failed just about everything out there, and this does help. Good Luck!